• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Infusion side effects - advice please

Hello

Had my infusion about 2 and a half weeks ago and it was 520mg (as I am a big girl!). I also had been tapering off Budesonide just before the infusion and this was my third course of steroids in a year!

Felt OK first week. Second week to now loads of joint/muscle pain all over my body, headaches, fatigue, nausea, sinus issues, coughing, lots of loose motions and diarrhoea.

I know it takes a while to kick in but I was feeling OK before I took it (budesonide probably). What do you all think? Could it be withdrawal from the budesonide or a reaction to the Stelara infusion?

I would really appreciate your advice.
 
Location
San Diego
My doc kept me on 9 mg budesonide right up until the day of the Stelara infusion and is now keeping me on 6 mg of budnesonide for the first month or so after the infusion. I think he plans taper me to 3 mg at the 1 month mark, which comes up later this week. So far post-infusion side effects have been minimal.
 

my little penguin

Moderator
Staff member
I would assume withdrawal from steriods
Stelara takes every bit of 6 months to work
Which isn’t long when you consider
Infusion loading dose and only one shot every 8 weeks
So basically 4 doses to stabilize or six months


Ds had his first infusion in August
His arthritis had been flaring so he had been on pred for months
Eager to get off steriods
We started weaningright after the infusion
Big mistake
Within a week or two of trying to wean
He flared again so we went back up in steriods

He finally got off steriods after 4 months on Stelara
Still has minor arthritis flaring but better

He also was recently switched to Stelara every 4 weeks

Did they give you iv steriods woth the Stelara infusion as pre meds ??
That could als explain feeling worse two weeks after
 
Hello mlp

Thanks for your reply.

The Budesonide I was on was my third course of reducing treatment in a year (prior to starting Stelara) that was tapering off anyway. I was waiting for a new med as everything else I have tried was either ineffective or caused a bad reaction. No IV pre meds at all before the infusion.

Ironically this last year has been the best I have had since being diagnosed in 2012. I have been able to live a relatively normal life. In a way, I wish I could stay on 3mg Budesonide a day indefinitely and at least I could plan to do things and keep to them!

Anyhow the medics think I now have cold/flu symptoms and want to test me for cdiff etc. Happy holidays?
 
Top